MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Failure to Transmit Record (1521)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Intended use.The emag system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).Description of the issue.On 22-nov-2023, a customer in belgium notified biomérieux of a delay in rendering the result due to a run abortion during nucleic acid extraction when using emag® (ref.(b)(4), serial number: (b)(6).The customer launched a nucleic acid extraction on 22-nov-2023 from twenty four (24) samples.During the run, an issue occurred that triggered the error code 20160 leading to the run abortion.Among the 24 samples, one was totally lost during the incident leading to a delay because a new sampling has to be made.At this time of the assessment, the length of the delay is not known.There is no indication or report from the laboratory that the issue led to any adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
Context *************** a customer in belgium notified biomérieux of a delay in rendering the result due to a run abortion during nucleic acid extraction when using emag® (ref.(b)(4), serial number: (b)(6)).The instrument error 20160 was solved remotely.Following the customer service recommendation, the system was reinitialized.The reinitialization resolved the issue, and the system was operational.Investigation ***************** - complaint analysis the complaint analysis did not reveal this issue as a systemic quality issue.- test performed the root cause of error 20160 can be traced back to a faulty i2c communication between the heater board and the process lane board, causing a loss of communication.Previous investigations showed how the fault rate, usually extremely low in normal conditions, can be greatly increased in the case of a very dirty instrument due to heavy or incorrect use, or even due to environmental conditions.In the present case, there was a single occurrence on this emag system, and the issue was easily solved by reinitialization of the instrument.No further investigation is needed.If the customer issue recurs, a field service engineer will go on site to check the heater and process lane board connectors as well as the corresponding cables.Conclusion ******************* investigation concluded that no further technical investigation is required as the issue is known and represents a single occurrence on this emag system; indeed, the issue has been easily solved by reinitialization of the instrument.Biomérieux assessed the risk associated with this issue and determined that the overall risk is irrelevant.Additionally, as part of continuous improvement of our product, the 20160 error will be addressed in the next firmware version.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
romain marti
5 rue des acqueducs
craponne 69290
FR   69290
MDR Report Key18235747
Report Number9615037-2023-00016
Device Sequence Number7160023
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown